Alert archive / Illinois / Flash Flood Warnings in 2017
Flash Flood Warning 42, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 21, 2017, 6:12 PM CDT for Edwards County, Wabash County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2017, 6:12 PM CDT (23:12 UTC)
- Expired
- Aug 21, 2017, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Edwards County, IL, Wabash County, IL
The radar
The Evansville,IN radar (KVWX), 21 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1645 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838
WGUS53 KPAH 212312
FFWPAH
ILC047-185-220215-
/O.NEW.KPAH.FF.W.0042.170821T2312Z-170822T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
612 PM CDT MON AUG 21 2017
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Western Wabash County in southeastern Illinois...
Edwards County in southeastern Illinois...
* Until 915 PM CDT
* At 611 PM CDT, trained weather spotters reported thunderstorms
producing heavy rain across the warned area. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Albion, Grayville, West Salem, Bellmont, Bone Gap and Browns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3830 8788 3827 8791 3828 8792 3829 8791
3830 8791 3829 8794 3827 8795 3826 8795
3826 8815 3852 8815 3852 8790
$$1 follow-up statement
822
WGUS73 KPAH 220054
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
754 PM CDT MON AUG 21 2017
ILC047-185-220215-
/O.CON.KPAH.FF.W.0042.000000T0000Z-170822T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wabash IL-Edwards IL-
754 PM CDT MON AUG 21 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
WESTERN WABASH AND EDWARDS COUNTIES...
At 751 PM CDT, Doppler radar indicated thunderstorms that were
producing heavy rain across the warned area have moved eastward. Up
to two inches of rain have already fallen. However, it will take
some time for flood waters to recede.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3830 8788 3827 8791 3828 8792 3829 8791
3830 8791 3829 8794 3827 8795 3826 8795
3826 8815 3852 8815 3852 8790
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 2:50 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 21, 2:50 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Paducah KY 250 PM CDT Mon Aug 21 2017 .SHORT TERM...(Tonight through Wednesday night) Issued at 219 PM CDT Mon Aug 21 2017 Agitated cu field has been stymied by the Eclipse, but may still re-agitate with dew points hovering in the upper 70s/near 80F and sunshine returning. Latest short res modeling, however, does downplay active convection, so we'll likely shave off to slight chance mentions, if/where warranted. Otherwise, our eyes turn to the sharp cold frontal boundary currently draped across Iowa into Nebraska, where there is a 20F (or close to it) temp and dew point drop behind it. This front approaches the PAH FA tonight and early tmrw, and pretty much makes its passage over the course of the afternoon and evening hours. During this peak heating time, it will encounter still high dew points with projected surface based Cape in excess of 3K J/kg. As the jet drives the front thru, deepening shear profiles favor linear storms/damaging wind potential along the Ohio river valley, with the slight risk zone extending southward and westward to almost Paducah, and a marginal risk elsewhere. The front has made nearly complete passage by 06Z Wed or thereabouts, with pcpn dying with it. Cooler/drier air then works in with the help of a large area of surface high pressure, whose center is over NE/IA/MO/KS area. By 12Z Wed, dew points have dropped into the 50s in our north, and these will drop on down across the remainder of the FA thru/by 06Z Thursday. One more day of humid Highs from the mid 80s north (more convective cloud debris) to around 90F south is expected tmrw. Combined with dew points, heat indices will top out in the 90s, with triple digits hovering just off to our south. Air temps drop to low end 80s for Wed highs, and Lows do something similar with one more muggy 70s tonight, transitioning thru the 60s tmrw, and falling back into the 50s by Wed night. .LONG TERM...(Thursday through Monday) Issued at 219 PM CDT Mon Aug 21 2017 Surface High pressure prevails over the Ohio valley through much of the extended forecast, as an upper Low pinwheels reinforcing cool/dry shots of air across the Great Lakes and it filters down/across the Ohio valley. We have reasonably strong confidence this will be enough of the case thru the remainder of the week/into the weekend, to preclude any audible mention of Pops, though some rimfire is possible deeper in the forecast period just off to our south and west. Come day 7 next Monday, models return surface plume of moisture into mid-upr end 60s across portions southern and western FA as mean upper ridge across western-central U.S. amplifies its influence into/across the Mississippi river valley and our Heartland. This will result in a return to near normal temps/humidity along with some low chance introductory Pops by the time we start off the next workweek. && .AVIATION... Issued at 219 PM CDT Mon Aug 21 2017 Diurnal cu bases will be mainly scattered in the low VFR range from around 4-5K FT AGL thru the end of the solar day, with scattered to at times broken mid or high bases thereafter/overnight. Incoming cold front will make for more active convection tmrw, esp during heat of day/planning period, that may offer restrictions to both Cigs and Vsbys due to thunderstorms. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Aug 21, 4:51 AM CDT, 13 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 451 AM CDT Mon Aug 21 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 451 AM CDT Mon Aug 21 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Heat index values between 100 and 105 degrees will be possible across southeast Missouri, Southern Illinois, and the Purchase area of West Kentucky between Noon and 6 pm CDT. Scattered thunderstorms are expected to develop near the I-64 corridor in southern Illinois and southwest Indiana, as well as the foothills of southeast Missouri around 1 pm and work southward into west Kentucky during the early evening. Another round of thunderstorms are expected after midnight near the I-64 corridor. Some of the thunderstorms in southern Illinois and southeast Missouri may produce isolated wind gusts between 40 to 55 mph during the afternoon. Locally heavy rain and lightning will also be a hazard with these thunderstorms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The Storm Prediction Center continues outlook a Marginal to Slight Risk of Severe Thunderstorms for the entire area for Tuesday and Tuesday night. The Slight risk of Severe Thunderstorms stretches east of a line from Benton Illinois and Benton Kentucky, and includes all of southwest Indiana, most of the Pennyrile region of west Kentucky, and part of southeast Illinois. Damaging wind and Hail will be the primary hazards Tuesday afternoon and evening. Locally heavy rain, capable of producing isolated flooding, may be possible during the evening. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation may be requested for Tuesday and Tuesday night. Smith
In the hours before
Special weather statement, Aug 21, 1:44 PM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 144 PM CDT Mon Aug 21 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-212330- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION, MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI, CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN, JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY, METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE, BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE, PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE, CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE, HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE, MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN, DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON, AND NEW MADRID 144 PM CDT Mon Aug 21 2017 ...Heat index values from 100 to 105 continue this afternoon in southern Illinois and southeast Missouri... Heat index values will remain in the 100 to 105 degree range this afternoon across most of southern Illinois, southeast Missouri, and the Purchase area of west Kentucky. Across the Pennyrile region of west Kentucky and southwest Indiana, somewhat lower heat indices from 95 to 100 are expected once temperatures recover in the wake of the eclipse. Actual air temperatures will rise back into the lower 90s. Heat index values will fall through the 90s after 6 pm. If you are planning to be outside today for an extended period of time, be sure to keep hydrated by drinking plenty of water. Look for opportunities to get out of the heat from time to time, and get into the shade or in an air conditioned building. Keep watch on those persons who may be unaccustomed to the heat and humidity.
Special weather statement, Aug 21, 4:47 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Paducah KY
447 PM CDT MON AUG 21 2017
ILZ075>078-INZ081-212230-
Edwards IL-Jefferson IL-Wayne IL-Wabash IL-Gibson IN-
447 PM CDT MON AUG 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE...WABASH...JEFFERSON...
EDWARDS AND GIBSON COUNTIES UNTIL 530 PM CDT...
At 444 PM CDT, Doppler radar was tracking a strong thunderstorm
along I-64 near Nashville Illinois, moving east at 20 mph. In
addition, some strong storms were detected near West Salem, and
Allendale, north of I-64 in southeast Illinois, also moving east at
20 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
any of these storms.
Locations impacted include...
Mount Vernon, Princeton, Mount Carmel, Fairfield, Fort Branch,
Oakland City, Albion, Grayville, Lancaster, Haubstadt, Owensville,
Wayne City, West Salem, Lynnville, Patoka, Woodlawn, Bluford, Cisne,
Parkersburg and Ina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3857 8765 3851 8765 3847 8775 3846 8776
3842 8774 3853 8747 3838 8741 3838 8732
3820 8732 3820 8746 3817 8747 3820 8780
3826 8799 3826 8870 3812 8871 3812 8914
3847 8915 3847 8870 3861 8869
TIME...MOT...LOC 2144Z 278DEG 18KT 3841 8941Special weather statement, Aug 21, 5:12 PM CDT, 1 hour before
Special Weather Statement National Weather Service Paducah KY 512 PM CDT MON AUG 21 2017 ILZ075-212300- Jefferson IL- 512 PM CDT MON AUG 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON COUNTY UNTIL 600 PM CDT... At 511 PM CDT, Doppler radar was tracking a strong thunderstorm near Ashley, or 7 miles east of Nashville, moving east at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Interstate 64 from Mount Vernon west to the county line, Mount Vernon, Woodlawn, Dix, Waltonville and Bonnie. LAT...LON 3844 8880 3817 8886 3824 8915 3845 8914 TIME...MOT...LOC 2211Z 279DEG 18KT 3836 8923 York
Special weather statement, Aug 21, 5:28 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Paducah KY
528 PM CDT MON AUG 21 2017
ILZ077-078-INZ081-212315-
Edwards IL-Wabash IL-Gibson IN-
528 PM CDT MON AUG 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WABASH...EDWARDS AND
SOUTHWESTERN GIBSON COUNTIES UNTIL 615 PM CDT...
At 527 PM CDT, Doppler radar was tracking a strong thunderstorm near
Albion, moving east at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mount Carmel, Albion, Grayville, Bellmont, Bone Gap, Keensburg and
Browns.
LAT...LON 3846 8776 3845 8773 3844 8774 3842 8774
3842 8771 3843 8769 3820 8779 3821 8780
3823 8780 3823 8789 3832 8815 3850 8815
3852 8814
TIME...MOT...LOC 2227Z 288DEG 17KT 3842 8809The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 4:47 PM CDT | Special Weather Statement | PAH | Edwards, Jefferson, Wabash, Wayne | 43 min |
| Aug 21, 5:12 PM CDT | Special Weather Statement | PAH | Jefferson | 48 min |
| Aug 21, 5:28 PM CDT | Special Weather Statement | PAH | Edwards, Wabash | 47 min |
| Aug 21, 6:39 PM CDT | Special Weather Statement | PAH | Wayne | 36 min |
Nearby
Flash Flood Warnings in Illinois, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.